Hail, Franklin
- When
- July 6, 1:15 PM EST
- Where
- Franklin County, Northfield
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 42.700, -72.620
Penny size hail.
Cool temperatures aloft spread over Southern New England during the afternoon hours of the 6th. These cool temperatures combined with moderate surface heating to allow for a good amount of instability to develop.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
Cool temperatures aloft spread over Southern New England during the afternoon hours of the 6th. These cool temperatures combined with moderate surface heating to allow for a good amount of instability to develop. Thunderstorms developed in this airmass ahead of a weak cold front and some became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 6, 10:30 AM EST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1130 AM EDT FRI JUL 6 2007
.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION
THIS AFTERNOON AS A POOL OF COOLER AIR ALOFT MOVE ACROSS SOUTHERN NEW
ENGLAND. THE SHOWERS AND THUNDERSTORMS WILL DISSIPATE BY MID EVENING.
HOT AND HUMID WEATHER WILL RETURN FOR SUNDAY/MONDAY. THE WEATHER
PATTERN LOOKS TO BECOME UNSETTLED AGAIN IN THE TUESDAY THROUGH
THURSDAY TIME FRAME...WITH A COUPLE ROUNDS OF SHOWERS/THUNDERSTORMS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MOST OF THE FOG AND STRATUS ALONG THE S COAST SHOULD BURN OFF BY
AROUND NOON...WITH JUST A FEW LINGERING PATCHES THROUGH EARLY
AFTERNOON. UPPER LEVEL SHORT WAVE TROUGH AND ASSOCIATED WEAK SFC
BOUNDARY WILL SLOWLY MOVE ACROSS THE CWA THIS AFTERNOON. THE 12Z NAM
SHOWS A POOL OF 500 MB TEMPERATURES OF BETWEEN -14C AND -15C MOVING
ACROSS THE REGION IN ASSOCIATION WITH THE SHORT WAVE TROF. THIS WILL
AID IN STEEPENING MID LEVEL LAPSE RATES...WITH THOSE VALUES PEAKING
OUT AROUND 6.5 TO 7 C/KM. THIS IN COMBINATION WITH SURFACE HEATING
AND AFTERNOON SFC DEWPOINTS IN THE UPPER 50S TO LOWER 60S /EXPECT
THEM TO MIX OUT SOME/ SHOULD CONTRIBUTE TO MLCAPE VALUES OF BETWEEN
500 AND 1000 J/KG. THE 15Z MSAS ANALYSIS DEPICTS DEWPOINTS 60 TO 65
AND LIFTED INDICES -5 TO -7. VISIBLE SATELLITE IMAGERY SHOWS CU
BUILDING AWAY FROM THE COAST...AND A GROWING CLUSTER OF THUNDERSTORMS
HAS ALREADY DEVELOPED OVER THE SE ADIRONDACKS. DO NOT HAVE A LOT OF
DEEP VERTICAL SHEAR...SURFACE CONVERGENCE IS WEAK AND MID LEVEL WIND
SPEEDS GENERALLY NEAR OR A LITTLE UNDER 30 KT...BUT SUFFICIENT
DESTABILIZATION AND SOME UPWARD DYNAMIC ENHANCEMENT WITH SHORT WAVE
TROF FOR MULTICELL CLUSTERS. STEEP LOW LEVEL LAPSE RATES WILL
CONTRIBUTE TO LOW LEVEL INVERTED-V PROFILES AS NOTED IN PREVIOUS
DISCUSSION. ISOLD MARGINALLY SVR HAIL/WIND POSSIBLE AND PLAN TO
ACTIVATE SKYWARN AT 1 PM. DID INCREASE POPS TO 40 TO 50 PERCENT MOST
LOCATIONS THIS AFTERNOON.
ANOTHER ISSUE IS HIGH SURF AND RIP CURRENTS ALONG S COAST. RESIDUAL
SWELL WILL KEEP RIP CURRENT ACTIVITY HIGH THROUGH THIS AFTERNOON.
REPORTS TODAY FROM HORSENECK BEACH IN WESTPORT AND SECOND BEACH IN
NEWPORT INDICATED 3 TO 4 FOOT BREAKERS AND STRONG RIP CURRENTS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
ANY CONVECTION SHOULD WIND DOWN EARLY IN THE EVENING WITH THE LOSS
OF DIURNAL HEATING. SKIES GO MOSTLY CLEAR BY MIDNIGHT WITH LOWS IN
THE UPPER 50S TO LOWER 60S EXCEPT MID TO UPPER 60S IN BOSTON.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
***HOT AND HUMID WEATHER EXPECTED TO RETURN EARLY NEXT WEEK***
SATURDAY AND SATURDAY NIGHT...
SUNNY SKIES IN THE MORNING WILL BECOME PARTLY SUNNY DURING THE
AFTERNOON...AS DIURNAL CUMULUS CLOUDS ARE EXPECTED TO DEVELOP.
WESTERLY MID LEVEL FLOW AND 850 MB TEMPERATURES AROUND +13C SHOULD
ALLOW HIGHS TO RECOVER INTO THE MID 80S ACROSS MOST LOCATIONS...WITH
HIGHS IN THE 70S TO NEAR 80 ALONG THE SOUTH COAST/CAPE/ISLANDS.
A MOISTURE STARVED SHORTWAVE IS EXPECTED TO DROP DOWN IN NORTHWEST
FLOW ALOFT LATE IN THE AFTERNOON/EVENING WITH SOME MID AND HIGH
LEVEL CLOUDINESS. WILL GO WITH A 15 TO 20 POP FOR A BRIEF ISOLATED
PASSING SHOWER/SPRINKLE. OTHERWISE...PARTLY CLOUDY SKIES ARE
EXPECTED AS OVERNIGHT LOWS FALL MAINLY INTO THE 60S WHICH THE MAV
GUIDANCE REFLECTS WELL.
SUNDAY...
PARTLY TO MOSTLY SUNNY SKIES ARE EXPECTED AS WARM MID LEVEL AIR
PUSHES INTO OUR REGION FROM THE WEST. THE QUESTION IS JUST HOW
QUICKLY THIS WILL HAPPEN. ALL THE MODELS SHOW 850 MB TEMPERATURES
REACHING OR EXCEEDING +20C BY 00Z MONDAY...BUT DIFFER ON HOW WARM
OUR MID LEVEL TEMPERATURES GET BY MID AFTERNOON. FOR NOW WILL GO
FOR HIGHS MAINLY IN THE LOWER 90S AWAY FROM THE SOUTH
COAST/CAPE/ISLANDS. THE WARMEST READINGS SHOULD OCCUR IN THE
CONNECTICUT RIVER VALLEY...WHERE THE HOT MID LEVEL AIR ARRIVES
EARLIEST AND WE MAY SEE THE MERCURY REACH INTO THE MID 90S. ACROSS
THE IMMEDIATE SOUTH COAST/CAPE/ISLANDS SOUTHWEST FLOW SHOULD HOLD
HIGHS IN THE 70S...TO LOWER 80S.
SUNDAY NIGHT...
A WARM AND HUMID NIGHT AS NON-DECOUPLING SOUTHWEST WINDS HOLD
OVERNIGHT LOW TEMPERATURES MAINLY IN THE UPPER 60S TO LOWER 70S. IN
FACT...DOWNTOWN BOSTON WILL LIKELY ONLY HAVE LOWS IN THE MID 70S.
OTHER THAN A BIT OF HAZE...SKIES SHOULD GENERALLY BE MOSTLY CLEAR.
MONDAY...
A HOT AND HUMID DAY IS EXPECTED ACROSS THE REGION. 850 MB
TEMPERATURES LOOK TO BE AROUND +20C WITH GOOD MIXING ON SOUTHWEST
FLOW. WITH THIS IN MIND...LATEST MEX GUIDANCE NUMBERS LOOK TOO COOL
AND WILL RAISE THEM. WE EXPECT HIGHS TO TOP OUT GENERALLY IN THE
MID 90S AWAY FROM THE SOUTH COAST/CAPE/ISLANDS. IN ADDITION...HEAT
INDEX VALUES MAY APPROACH 100 IF WE ARE ABLE TO PREVENT OUR SURFACE
DEWPOINTS FROM MIXING OUT. IF SO...WE MAY BE NEAR MARGINAL HEAT
ADVISORY CRITERIA.
AS FOR CONVECTIVE CHANCES...FEEL GFS OPERATIONAL RUN MAY BE A BIT
FAST WITH THE FRONT WHEN COMPARING IT TO ITS ENSEMBLES/ECMWF/UKMET.
THEREFORE...THINK THE MAIN FOCUS FOR CONVECTION WILL BE TO OUR NORTH
SO WILL JUST GO WITH SLIGHT CHANCE POPS MONDAY AFTERNOON AND NIGHT.
TUESDAY...
MEX GUIDANCE LOOKS TOO COOL AS THE OPERATIONAL GFS MODEL IS FASTER
THAN THE ENSEMBLES/CANADIAN/ECMWF/UKMET WITH THE COLD FRONT.
THEREFORE...WILL BOOST READINGS CONSIDERABLY AND GO FOR HIGHS AROUND
90. WILL ALSO GO FOR A CHANCE OF SHOWERS AND THUNDERSTORMS AS A
COLD FRONT MAY DROP INTO THE REGION DURING THE AFTERNOON.
WEDNESDAY AND THURSDAY...
WILL BRING HIGH TEMPERATURES BACK INTO THE 80S AS THERE LOOKS TO BE
SOME TYPE OF FRONTAL BOUNDARY IN THE VICINITY. HOWEVER...HAVE STILL
GONE A BIT OVER THE MEX GUIDANCE AS GFS SEEMS TO AGGRESSIVE WITH THE
COOL AIR COMPARED WITH THE OTHER MODELS. WILL ALSO CONTINUE WITH
CHANCE POPS FOR SHOWERS AND THUNDERSTORMS OVER THIS TIME WITH
SOUTHWEST FLOW DEVELOPING ALOFT AND POSSIBLY A BOUNDARY IN THE
REGION. AS IS TYPICAL THIS TIME OF YEAR...MOST OF THIS PERIOD WILL
BE RAIN FREE BUT THERE WILL BE THE POTENTIAL FOR A COUPLE ROUNDS OF
SHOWERS AND THUNDERSTORMS.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
EARLY MORNING IFR CONDITIONS HAVE LINGERED THROUGH 15Z ALONG S COAST
WITH LIFR HANGING TOUGH OVER ACK. CONDITIONS STARTING TO GRADUALLY
IMPROVE AND ANTICIPATE MOSTLY VFR AFTER 18Z EXCEPT FOR A FEW FOG
PATCHES ABOUT THE ISLANDS. SCATTERED SHOWERS AND THUNDERSTORMS
SHOULD DEVELOP AFTER 1 PM OVER THE INTERIOR HIGH TERRAIN AND SPREAD S
AND E...WITH A THREAT FOR MARGINALLY SEVERE HAIL AND GUSTY SURFACE
WINDS. THE ACTIVITY WILL QUICKLY DIMINISH WITH THE LOSS OF DAYTIME
HEATING BY MID EVENING. OTHERWISE...VFR CONDS EXPECTED OVERNIGHT WITH
PERHAPS SOME LATE NIGHT PATCHY FOG.
VFR CONDITIONS WILL PREVAIL THE VAST MAJORITY OF THE TIME FROM
SATURDAY THROUGH TUESDAY. WE MAY SEE MVFR CONDITIONS DEVELOP AT
TIMES LATER SUNDAY INTO TUESDAY IN HAZE. ALSO...CONVECTIVE CHANCES
WILL INCREASE BY TUESDAY WHICH MAY RESULT IN BRIEF MVFR/IFR
CONDITIONS.
&&
.MARINE...
SMALL CRAFT SEAS ARE STILL OCCURRING OFF THE SOUTH COAST OF RI/MASS.
THEY WILL SLOWLY SUBSIDE TODAY...BUT WILL REMAIN ABOVE 5 FT FOR THE
MOST PART. WILL THEREFORE CONTINUE TO SMALL CRAFT ADVISORY FOR SEAS
THROUGH TODAY. WINDS SHOULD BE RELATIVELY LIGHT AND BELOW SMALL
CRAFT CRITERIA. WILL CONTINUE WITH THE HIGH SURF ADVISORY ALONG
SOUTH-FACING BEACHES THROUGH THIS AFTERNOON AS THOSE OFFSHORE SEAS
REMAIN BETWEEN 5 AND 9 FEET.
IN THE LONG TERM...NO HEADLINES ARE ANTICIPATED FOR SATURDAY AND
INTO THE FIRST PART OF SUNDAY. LATER SUNDAY INTO MONDAY...WNA MODEL
REALLY BRINGS UP THE SEAS WITH PERSISTENT SOUTHWEST WIND
TRAJECTORY. HOWEVER...WITH +20C AIR MOVING OVER THE RELATIVELY COOL
OCEAN FEEL THAT ITS OVER DOING THE MIXING AND HAVE CUT SEAS
SIGNIFICANTLY. NONETHELESS...WE MAY SEE SOUTHWEST WIND GUSTS IN THE
LOW 20 KNOTS WITH SEAS EVENTUALLY BUILDING TO AROUND 5 FEET IN OUR
SOUTHERN OUTER-WATERS...BUT WE WILL NOT BE NEARLY AS AGGRESSIVE AS
THE WNA MODEL. MAY ALSO SEE NEAR SHORE 25 KNOT WIND GUSTS ON SUNDAY
WITH EXCELLENT MIXING OVER LAND.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 7 PM EDT THIS EVENING FOR MAZ020-023-
024.
NH...NONE.
RI...HIGH SURF ADVISORY UNTIL 7 PM EDT THIS EVENING FOR RIZ006>008.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL NOON EDT TODAY
FOR ANZ232>235-237.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM EDT THIS
EVENING FOR ANZ254-255.
&&
SYNOPSIS...FRANK/THOMPSON
NEAR TERM...THOMPSON
SHORT TERM...EKSTER
LONG TERM...FRANK
AVIATION...FRANK/THOMPSON
MARINE...FRANK/THOMPSONHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 416 AM EDT FRI JUL 6 2007 CTZ002>004-MAZ002>019-021-022-026-NHZ011-012-015-RIZ001>005-070830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI- 416 AM EDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTHERN NEW ENGLAND TODAY ALONG WITH A WEAK COLD FRONT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING OR EARLY AFTERNOON IN ASSOCIATION WITH THESE FEATURES. A FEW OF THE STRONGER STORMS COULD PRODUCE LOCALIZED SEVERE WEATHER IN THE FORM OF STRONG GUSTY WINDS AND MARGINALLY SEVERE HAIL. THE BEST CHANCE FOR STORMS WILL BE BETWEEN NOON AND 6 PM. ALWAYS...EVERY THUNDERSTORM PRODUCES DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... VERY HOT WEATHER MAY DEVELOP FOR SUNDAY AND MONDAY ALONG WITH HIGH HUMIDITY LEVELS. THERE IS A LOW PROBABILITY THAT A HEAT ADVISORY MAY BE REQUIRED FOR SUNDAY OR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. MAZ020-023-024-RIZ006>008-070830- SOUTHERN BRISTOL MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 416 AM EDT FRI JUL 6 2007 ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. IN ADDITION...ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON. THE MAIN THREAT WILL BE LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... VERY HOT WEATHER MAY DEVELOP FOR SUNDAY AND MONDAY ALONG WITH HIGH HUMIDITY LEVELS. THERE IS A LOW PROBABILITY THAT A HEAT ADVISORY MAY BE REQUIRED FOR SUNDAY OR MONDAY AWAY FROM THE IMMEDIATE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. ANZ230>237-250-254-255-070830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 416 AM EDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON. THE MAIN THREAT WILL BE LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1240 PM EDT FRI JUL 6 2007 MAZ019-061715- EASTERN PLYMOUTH MA- 1240 PM EDT FRI JUL 6 2007 ...STRONG THUNDERSTORM DEVELOPING NEAR MARSHFIELD... AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL NEAR MARSHFIELD...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... DUXBURY BY 100 PM EDT. GET INSIDE WHEN THIS STORM APPROACHES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. JWD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 125 PM EDT FRI JUL 6 2007 MAZ002>004-008-010-NHZ011-061830- CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- 125 PM EDT FRI JUL 6 2007 ...STRONG THUNDERSTORMS HEADING FOR SOUTHWEST NEW HAMPSHIRE AND NORTHWEST MASSACHUSETTS... AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM SOUTHERN VERMONT INTO CENTRAL NEW HAMPSHIRE...MOVING SOUTHEAST AT 35 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL. THE THUNDERSTORMS WILL BE NEAR... MONROE BY 130 PM EDT... CHESTERFIELD...WESTMORELAND...ROWE AND HEATH BY 140 PM EDT... EAST WINDSOR...CUMMINGTON...HINSDALE AND PLAINFIELD BY 150 PM EDT... RICHMOND BY 200 PM EDT. GET INSIDE WHEN THIS STORM APPROACHES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. JWD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 150 PM EDT FRI JUL 6 2007 MAZ003-004-NHZ011-061830- CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- 150 PM EDT FRI JUL 6 2007 ...STRONG THUNDERSTORM HEADING FOR CHESHIRE COUNTY... AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 7 MILES NORTHWEST OF CHESTERFIELD...MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... CHESTERFIELD AND WESTMORELAND BY 200 PM EDT... HINSDALE BY 210 PM EDT... RICHMOND AND WINCHESTER BY 220 PM EDT... TROY AND FITZWILLIAM BY 230 PM EDT. OTHER SCATTERED THUNDERSTORMS WILL MOVE THROUGH NORTHWEST AND NORTH CENTRAL MASSACHUSETTS BETWEEN 2 PM AND 3 PM. GET INSIDE WHEN THUNDERSTORMS APPROACH. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. JWD
The Albany radar (KENX), 119 km away, was scanning. The volume nearest the first event began at 18:13 UTC.
19 thunderstorm wind, 6 hail. Local standard time, as filed.
Penny size hail.
Large tree branches down.
Trees down.
Trees down.
Penny size hail.
Large tree limbs down.
Trees down across railroad tracks.
Trees down on High Street and Lovejoy Road.
Penny size hail.
Trees and wires down on Essex Street.
Trees down.
Tree down on 25th Street.
Tree down on Armstrong Street.
Trees down on Nichol Street.
Trees and wires down on Central Street.
Trees and wires down on Topsfield Road.
Wires down.
Trees and wires down on Oak Ridge Road.
Multiple trees down.
Penny size hail.
Trees down near Route 53.
Nickel size hail.
Trees and wires down in the South End.
Penny size hail.
Large tree limbs down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2007Every state in 2007This day in weather historyWarnings in Massachusetts, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51299, 51305, 51306, 51307, 51300, 51308, 51309, 51310, 51301, 51311, 51312, 51313, 51314, 51315, 51316, 51317, 51318, 51319, 51320, 51302, 51321, 51303, 51322, 51304, 51323.